MAUDE Adverse Event Report: BIOMET MICROFIXATION PECTUS BLU (TM) PECTUS STABILIZER; PLATE, FIXATION, BONE

BIOMET MICROFIXATION PECTUS BLU (TM) PECTUS STABILIZER; PLATE, FIXATION, BONE
Catalog Number 78-8020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Extraskeletal ossification (1428)
Date of Event 12/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event.Associated reports are available for the applicable concomitant products below in the d10 narrative.D10: concomitant medical products, part (lot): - 78-6120 (28367).The customer has not indicated whether the product will be zimmer biomet for investigation, and the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found that would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that following an initial double pectus bar placement procedure, the patient required a revision to a single bar placement four (4) months later due to rotation of the upper bar.Five (5) months after the revision, the patient underwent an additional procedure to remove the pectus bar due to significant heterotopic calcification overlaying the sternum.No additional information or outcomes were provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Medical records and radiographs were provided and were reviewed by health care professionals.Review of the available images identified the following: two views of the chest dated 4 months postop demonstrate pectus implant with two separate bars in place.Of note, on the lateral exam, the sternum is noted superficial to the bars suggesting hardware failure.Ap chest dated 5 months postop demonstrates removal of the superior bar.Implant appears to be appropriately sized on the ap film.No other anatomical or implant failures were observed that would lead to a revision surgery.Heterotopic calcification was not confirmed from the images.The medical records show the patient had a pectus bi implant shift resulting in removal of one of the bars.The patient has a significant heterotopic calcification overlaying the sternum which appears to be a reaction to the bar.Metal allergy testing dates and outcomes were not available and infection testing and outcomes were not performed.Hyperintense collection posterior to the inferior sternal stagnant which may represent a postoperative fluid collection or new cartilaginous change.A definitive root cause cannot be determined.The reported event is confirmed, based on the provided x-rays and medical records.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
PECTUS BLU (TM) PECTUS STABILIZER
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21316045
Report Number0001032347-2025-00074
Device Sequence Number20945435
Product Code HRS
UDI-Device Identifier00888233032834
UDI-Public(01)00888233032834(10)28990
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K212841
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number78-8020
Device Lot Number28990
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age16 YR
Patient SexMale
Patient Weight67 KG
Patient EthnicityHispanic
Patient RaceWhite